MAUDE Adverse Event Report: ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. REAMER, LOW PROFILE; ORTHOPEDIC MANUAL SURG INSTR
Model Number REAMER, LOW PROFILE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 5/15/2023, it was reported by a sales representative via phone that an ar-1410lp low profile reamer broke inside the patient while reaming the femur, both blades on the reamer broke.All the broken fragments were retrieved, and another ar-1410lp low profile reamer was used to complete the reaming process.This was discovered during an acl procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to excessive force/friction during use or insertion.

Brand Name
REAMER, LOW PROFILE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key17080287
Report Number1220246-2023-06864
Device Sequence Number12323206
Product Code LXH
UDI-Device Identifier00888867016811
UDI-Public00888867016811
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREAMER, LOW PROFILE
Device Catalogue NumberAR-1410LP
Device Lot Number15042945
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2023
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown